Alert archive / Kentucky / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 25, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Mar 1, 2017, 4:04 AM EST for Lewis County, Mason County, Kentucky. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 1, 2017, 4:04 AM EST (09:04 UTC)
- Expired
- Mar 1, 2017, 4:30 AM EST
- In force
- 26 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lewis County, KY, Mason County, KY
The radar
The Cincinnati radar (KILN), 104 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 4:20 AM EST | TSTM WND DMG | Burtonville, KY | TREES DOWNED. |
| Mar 1, 4:24 AM EST | TSTM WND GST 51 | Kfgx Fleming-Mason Apt, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 28, 11:29 PM EST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.1 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 126 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 490 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 416 m²/s²
- 0-3 km storm-relative helicity
- 441 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
796
WUUS51 KILN 010904
SVRILN
KYC135-161-010930-
/O.NEW.KILN.SV.W.0025.170301T0904Z-170301T0930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington OH
404 AM EST WED MAR 1 2017
The National Weather Service in Wilmington has issued a
* Severe Thunderstorm Warning for...
Southeastern Mason County in northern Kentucky...
Southwestern Lewis County in northeastern Kentucky...
* Until 430 AM EST.
* At 403 AM EST, a severe thunderstorm was located five miles south
of Mays Lick, moving northeast at 70 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Maysville, Washington, Lewisburg, Tollesboro, Murphysville, Mount
Gilead, Mays Lick, Rectorville, Epworth, Ribolt, Peed, Charters,
Fleming-Mason Airport, Petersville, Orangeburg, Helena, Glen
Springs, Somo and Herron Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
A tornado watch remains in effect until 700 AM EST for northern and
northeastern Kentucky...and southwestern Ohio.
LAT...LON 3841 8351 3841 8353 3842 8353 3843 8358
3848 8359 3851 8361 3851 8363 3852 8363
3851 8369 3846 8386 3849 8392 3862 8385
3864 8370 3863 8367 3863 8365 3858 8340
3849 8341 3841 8347 3840 8350
TIME...MOT...LOC 0903Z 243DEG 62KT 3843 8387
HAIL...1.00IN
WIND...60MPH
$$
Hatzos3 follow-up statements
238
WWUS51 KILN 010911
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
411 AM EST WED MAR 1 2017
KYC135-161-010930-
/O.CON.KILN.SV.W.0025.000000T0000Z-170301T0930Z/
Mason KY-Lewis KY-
411 AM EST WED MAR 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM EST
FOR SOUTHEASTERN MASON AND SOUTHWESTERN LEWIS COUNTIES...
At 411 AM EST, a severe thunderstorm was located over Mount Carmel,
moving northeast at 70 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Maysville, Lewisburg, Tollesboro, Mount Gilead, Mays Lick,
Rectorville, Epworth, Ribolt, Peed, Charters, Fleming-Mason Airport,
Petersville, Orangeburg, Helena, Glen Springs, Somo and Herron Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
A tornado watch remains in effect until 700 AM EST for northern and
northeastern Kentucky...and southwestern Ohio.
LAT...LON 3841 8351 3841 8353 3842 8353 3843 8358
3848 8359 3851 8361 3851 8363 3852 8363
3851 8369 3846 8386 3847 8388 3863 8378
3864 8370 3863 8367 3863 8365 3858 8340
3849 8341 3841 8347 3840 8350
TIME...MOT...LOC 0911Z 242DEG 61KT 3850 8367
HAIL...1.00IN
WIND...60MPH
$$
Hatzos965
WWUS51 KILN 010915 CCA
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
415 AM EST WED MAR 1 2017
KYC135-161-010930-
/O.COR.KILN.SV.W.0025.000000T0000Z-170301T0930Z/
Mason KY-Lewis KY-
415 AM EST WED MAR 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM EST
FOR SOUTHEASTERN MASON AND SOUTHWESTERN LEWIS COUNTIES...
At 415 AM EST, a severe thunderstorm was located over Mount Carmel,
moving northeast at 70 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Maysville, Lewisburg, Tollesboro, Mount Gilead, Mays Lick,
Rectorville, Epworth, Ribolt, Peed, Charters, Fleming-Mason Airport,
Petersville, Orangeburg, Helena, Glen Springs, Somo and Herron Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
A tornado watch remains in effect until 700 AM EST for northern and
northeastern Kentucky...and southwestern Ohio.
LAT...LON 3841 8351 3841 8353 3842 8353 3843 8358
3848 8359 3851 8361 3851 8363 3852 8363
3851 8369 3846 8386 3847 8388 3863 8378
3864 8370 3863 8367 3863 8365 3858 8340
3849 8341 3841 8347 3840 8350
TIME...MOT...LOC 0911Z 242DEG 61KT 3850 8367
HAIL...1.25IN
WIND...60MPH
$$
Hatzos136
WWUS51 KILN 010929
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
429 AM EST WED MAR 1 2017
KYC135-161-010939-
/O.EXP.KILN.SV.W.0025.000000T0000Z-170301T0930Z/
Mason KY-Lewis KY-
429 AM EST WED MAR 1 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MASON AND
SOUTHWESTERN LEWIS COUNTIES WILL EXPIRE AT 430 AM EST...
An additional severe thunderstorm warning remains in effect for
portions of Lewis County until 500 AM.
A tornado watch remains in effect until 700 AM EST for northern and
northeastern Kentucky...and southwestern Ohio.
Please report previous wind damage or hail to the National Weather
Service by going to our website at weather.gov/iln and submitting
your report via social media.
LAT...LON 3841 8351 3841 8353 3842 8353 3843 8358
3848 8359 3851 8361 3851 8363 3852 8363
3851 8369 3846 8386 3847 8388 3863 8378
3864 8370 3863 8367 3863 8365 3858 8340
3849 8341 3841 8347 3840 8350
TIME...MOT...LOC 0929Z 242DEG 61KT 3864 8334
$$
HatzosWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 1:25 AM EST, 2 hours 39 minutes earlier.
Area forecast discussion, Mar 1, 1:25 AM EST, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
125 AM EST Wed Mar 1 2017
.SYNOPSIS...
Several rounds of showers and thunderstorms will be possible
through Wednesday afternoon, as a warm front moves into the area
later today, and a cold front crosses the region tomorrow. Some
of these storms may be severe, and some of them may produce
heavy rain. Behind the cold front, cooler air will move into the
region for the rest of the week. A low pressure system will
bring a chance of snow on Thursday night, with dry weather
expected for Friday and Saturday.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Little change to previous thinking. Area is in a lull. But first
cluster thunderstorms in western Indiana will spread northeast
into the forecast area after 04Z and track across the northern
counties. Meanwhile another cluster near Memphis is forecast to
move northeast into the Tri-State around 06-07Z. Shear remains
highly favorable and will only become more pronounced overnight.
Thermodynamics will become more favorable as well as higher
theta-e air continues to get drawn into the region. All modes
of severe weather remain possible overnight including flash
flooding. Southern counties that saw a good deal of rain during
the day will be especially vulnerable to the flash flood threat.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/...
Models are somewhat unclear on how much of a break there will be
between the two potential rounds of severe convection -- the
initial round of storms during the overnight hours, and the
linear convection during the early to mid morning. Nonetheless,
there is good model agreement on a squall line / broken line /
QLCS developing along a pre-frontal trough. Before discussing
the line, it is important to note the changes to the environment
in front of it. Behind the initial cluster of convection,
boundary layer flow is expected to veer slightly and increase in
strength, which should allow for a slight bit of low-level
mixing (thus allowing instability to become more purely surface
based). Despite this, the preceding convection may disrupt the
thermodynamic profile aloft, leading to slightly weaker overall
CAPE values in advance of the next round of convection. Wind
flow will remain strong overall, though with slightly weaker
low-level directional shear. Thus, with the second round of
convection, the threat should shift toward damaging winds being
the most significant problem, with a secondary risk of QLCS
tornadoes or marginally severe hail. This risk will continue
through the morning from WNW-to-ESE across the ILN CWA, as the
convection moves forward. The SPC Day 2 outlook includes an ENH
risk ahead of this activity, with convection expected to clear
the forecast area during the late morning or early afternoon.
Heavy rain is certainly possible with these storms as well, but
they should be generally progressive, meaning that an additional
flash flood risk on Wednesday morning may be conditional on
where previous heavy rains have fallen.
Non-diurnal temperatures are an obvious necessity through the
forecast period, and depending on convective timing, the
temperature gradient across the ILN CWA from NW-to-SE by
mid-day Wednesday could be as much as 10-15 degrees.
Temperatures will fall more significantly Wednesday night, and
as a weak wrap-around trough moves through the Great Lakes
early Thursday morning, some light rain or snow showers will be
possible -- mainly north of I-70.
One final concern to mention is that synoptic-scale winds near
and behind the cold frontal passage on Wednesday could be gusty.
This forecast represents a significant increase from the
previous run, with gusts in the 30-35 knot range on Wednesday
afternoon. In fact, a few models (using BUFKIT momentum
transfer) suggest that gusts in the northern CWA may approach 40
knots. This may have to be looked into a little more closely
once the current weather threats have passed.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
A return to colder and more winter-like weather is expected during
the immediate long term forecast.
A clipper-like system is still forecast to dive southeast into the
Great Lakes and Ohio Valley Thursday into Thursday night. This will
bring a chance of rain and snow to the region. Precipitation chances
will be highest across the north and will also transition to all
snow overnight Thursday as temperatures fall.
Colder temperatures are in the offing on Friday in the wake of the
weather system as skies becoming partly cloudy. Highs will mostly
be in the 30s.
A ridge of high pressure will quickly push through the region early
Friday night. Mid level ridging and WAA will be on the surface
ridges heels, which will bring some clouds and a low chance of snow
across the north.
Warmer weather will return for the upcoming weekend as low level
return southerly flow and mid level ridging take hold.
Next main weather system is expected to push through the region
Monday/Tuesday. Temperatures will warm into the 60s with the threat
for showers and thunderstorms increasing Monday/Monday night ahead
of low pressure and a cold front.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
Cluster of thunderstorms has overspread southwest Ohio and
should continue to work its way northeastward over the next
couple of hours. This will lead to fairly persistent
thunderstorms through the predawn hours, especially at the
southern TAF sites. This will result in MVFR to IFR cigs and
vsbys through the first part of the TAF period. Meanwhile, the
convective line associated with the cold front is sagging down
across central Illinois into northwest Indiana, and this should spread
across the TAF sites through mid morning. Given the good
dynamics in place across the region, gusty winds in excess of 40
knots will be possible with some of the thunderstorms through
the morning hours. The cold front will push southeast late this
morning and into early afternoon with pcpn tapering off behind
it. The gradient winds will increase behind the front with gusts
in excess of 30 knots possible into tonight.
OUTLOOK...MVFR ceilings and visibilities will be possible
Thursday night into Friday morning.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch through this afternoon for OHZ060>065-
070>074-077>082-088.
KY...Flash Flood Watch through this afternoon for KYZ089>100.
IN...Flash Flood Watch through this afternoon for INZ058-059-066-
073>075-080.
&&
SYNOPSIS...Hatzos
NEAR TERM...
SHORT TERM...Hatzos
LONG TERM...Hickman
AVIATION...JGLHazardous weather outlook, Feb 28, 11:58 AM EST, 16 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 1158 AM EST Tue Feb 28 2017 KYZ099-100-OHZ073-074-079>082-088-011700- Mason-Lewis-Ross-Hocking-Brown-Highland-Adams-Pike-Scioto- 1158 AM EST Tue Feb 28 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON... This Hazardous Weather Outlook is for Northeast Kentucky, Northern Kentucky, Central Ohio and Southwest Ohio. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. In addition to a heavy rain and flash flood threat, the threat for severe thunderstorms will increase overnight...mainly after 1 A.M. Several waves of thunderstorms will cross the area later tonight. These storms will have a damaging wind and large hail threat first and foremost, and also a chance for an isolated tornado. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Thunderstorms will continue to cross the area Wednesday morning...ending around noon. In addition to a heavy rain and flash flood threat, these storms may also have a damaging wind and large hail threat. A tornado cannot be ruled out during the morning hours as well. Wind gusts of 30 to 40 mph will be possible Wednesday afternoon behind the surface cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later tonight and through the morning on Wednesday. OHZ026-034-035-043>046-052>056-062>065-072-011700- Hardin-Mercer-Auglaize-Shelby-Logan-Union OH-Delaware-Champaign- Clark-Madison-Franklin OH-Licking-Greene-Fayette OH-Pickaway- Fairfield-Clinton- 1158 AM EST Tue Feb 28 2017 This Hazardous Weather Outlook is for Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This Afternoon and Tonight. In addition to a heavy rain and localized flood threat that accompanies any showers and thunderstorms, the threat for severe thunderstorms will increase overnight...mainly after 1 A.M. Several waves of thunderstorms will cross the area later tonight. These storms will have a damaging wind and large hail threat first and foremost, and also a chance for an isolated tornado. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms will continue to cross the area Wednesday morning...ending around noon. In addition to a heavy rain and flash flood threat, these storms may also have a damaging wind and large hail threat. A tornado cannot be ruled out during the morning hours as well. Wind gusts of 30 to 40 mph will be possible Wednesday afternoon behind the surface cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later tonight and Wednesday morning. INZ050-058-059-066-OHZ042-051-060-061-070-071-011700- Wayne-Fayette IN-Union IN-Franklin IN-Darke-Miami-Preble-Montgomery- Butler-Warren- 1158 AM EST Tue Feb 28 2017 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Southwest Ohio and West Central Ohio. .DAY ONE...This Afternoon and Tonight. Several waves of showers and thunderstorms will overspread the area tonight. Severe thunderstorms appear likely...with the primary threat being damaging winds and large hail. A few tornadoes will also be possible. In addition, heavy rain will also be possible, leading to the potential for localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms will continue to cross the area Wednesday morning...ending by noon. In addition to a heavy rain and localized flood threat, these storms may also have a damaging wind and large hail threat. The tornado threat will continue into the morning hours as well. Wind gusts of 30 to 40 mph will be possible Wednesday afternoon behind the surface cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed later tonight into Wednesday morning. INZ073>075-080-KYZ089>098-OHZ077-078-011700- Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton- Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Hamilton-Clermont- 1158 AM EST Tue Feb 28 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON... This Hazardous Weather Outlook is for Southeast Indiana, Northern Kentucky and Southwest Ohio. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Showers and thunderstorms this afternoon will contain a localized heavy rain and flash flooding threat, as well as small hail. More widespread thunderstorm activity is expected after midnight tonight, and some of these storms will likely be severe. The primary threats will be large hail and damaging winds, though a few tornadoes will be possible as well. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Wednesday morning showers and thunderstorms will continue across the area, ending by noon. The threat for severe weather will continue on Wednesday morning with damaging wind and large hail being the primary threats. A tornado or two will remain possible through the morning hours on Wednesday. Wind gusts of 30 to 40 mph will be possible Wednesday afternoon behind the surface cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed later tonight and Wednesday morning. Binau
In the hours before
Special weather statement, Mar 1, 2:52 AM EST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Wilmington OH
252 AM EST WED MAR 1 2017
INZ073>075-080-KYZ089>095-OHZ077-010845-
Switzerland IN-Ripley IN-Ohio IN-Dearborn IN-Boone KY-Carroll KY-
Owen KY-Kenton KY-Campbell KY-Gallatin KY-Grant KY-Hamilton OH-
252 AM EST WED MAR 1 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT OHIO...SOUTHEASTERN
RIPLEY...SOUTHERN DEARBORN...SWITZERLAND...EASTERN CARROLL...
KENTON...NORTHERN CAMPBELL...BOONE...NORTHERN GRANT...NORTH CENTRAL
OWEN...GALLATIN AND CENTRAL HAMILTON COUNTIES UNTIL 345 AM EST...
At 252 AM EST, radar indicated strong thunderstorms along a line
extending from near Moores Hill to 6 miles north of Carrollton,
moving east at 50 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Pea size hail...
Very heavy rain...
Locations impacted include...
Cincinnati, Covington, Independence, Norwood, Erlanger, Fort Thomas,
Newport, Madeira, Edgewood, Alexandria, Elsmere, Cheviot, Fort
Mitchell, Villa Hills, Highland Heights, Milford, Taylor Mill,
Bellevue, Deer Park and Fort Wright.
This includes the following Interstates...
I-71 in Kentucky between mile markers 54 and 77.
I-71 in Ohio between mile markers 0 and 12.
I-74 in Ohio between mile markers 13 and 19.
I-75 in Kentucky between mile markers 156 and 191.
I-75 in Ohio between mile markers 0 and 9.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If these storms become
stronger, then a warning may be needed.
LAT...LON 3916 8505 3921 8428 3880 8450 3879 8453
3875 8452 3859 8461 3875 8520 3890 8521
TIME...MOT...LOC 0752Z 271DEG 43KT 3915 8500 3877 8520
BinauLocal storm report, Mar 1, 3:05 AM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
305 AM EST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 AM TSTM WND GST KRZT CHILLICOTHE APT 39.44N 83.02W
03/01/2017 M58.00 MPH ROSS OH AWOS
&&
KCSpecial weather statement, Mar 1, 3:17 AM EST, 47 minutes before
Special Weather Statement
National Weather Service Wilmington OH
317 AM EST WED MAR 1 2017
KYZ089-090-092-094>096-010845-
Pendleton KY-Carroll KY-Owen KY-Kenton KY-Gallatin KY-Grant KY-
317 AM EST WED MAR 1 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CARROLL...SOUTHERN
KENTON...GRANT...OWEN...SOUTHWESTERN PENDLETON AND GALLATIN COUNTIES
UNTIL 345 AM EST...
At 317 AM EST, radar indicated strong thunderstorms along a line
extending from 8 miles south of Carrollton to 7 miles southeast of
New Castle to near Taylorsville, moving northeast at 75 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Very heavy rain...
Locations impacted include...
Williamstown, Crittenden, Dry Ridge, Owenton, Kentucky Speedway,
Glencoe, Sanders, Corinth, Sparta, Worthville, Monterey, Gratz,
Stewartsville, Elk Lake, Northcutt, Wheatley, Bracht, New Liberty,
New Columbus and Elliston.
This includes the following Interstates...
I-71 in Kentucky between mile markers 39 and 66.
I-75 in Kentucky between mile markers 143 and 167.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If these storms become
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3838 8490 3842 8488 3843 8493 3846 8492
3843 8494 3843 8496 3849 8499 3852 8498
3851 8503 3856 8501 3856 8506 3860 8508
3858 8521 3864 8524 3880 8469 3878 8466
3883 8458 3864 8442 3851 8450 3834 8479
TIME...MOT...LOC 0817Z 241DEG 70KT 3856 8517 3838 8505 3801 8525
BinauLocal storm report, Mar 1, 3:23 AM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
323 AM EST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 AM TSTM WND GST KLHQ LANCASTER APT 39.76N 82.66W
03/01/2017 M53 MPH FAIRFIELD OH ASOS
&&
KCSpecial weather statement, Mar 1, 3:48 AM EST, 16 minutes before
Special Weather Statement
National Weather Service Wilmington OH
348 AM EST WED MAR 1 2017
OHZ063-072-079-080-010915-
Highland OH-Brown OH-Fayette OH-Clinton OH-
348 AM EST WED MAR 1 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN BROWN...
SOUTHWESTERN FAYETTE...CLINTON AND HIGHLAND COUNTIES UNTIL 415 AM
EST...
At 348 AM EST, radar indicated strong thunderstorms along a line
extending from 7 miles west of Wilmington to near Williamsburg,
moving east at 70 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Pea size hail...
Locations impacted include...
Washington Court House, Wilmington, Hillsboro, Greenfield,
Blanchester, Sabina, Lynchburg, Leesburg, New Vienna, Marshall, Rocky
Fork Point, Highland Holiday, Russell, Staunton, New Market, Good
Hope, Martinsville, Fayetteville, Midland and Highland.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3907 8401 3946 8395 3962 8342 3945 8337
3915 8345
TIME...MOT...LOC 0848Z 249DEG 61KT 3940 8396 3908 8407
HatzosSpecial weather statement, Mar 1, 4:03 AM EST, 1 minute before
Special Weather Statement
National Weather Service Wilmington OH
403 AM EST WED MAR 1 2017
INZ050-OHZ034-035-042>044-051-010930-
Wayne IN-Auglaize OH-Darke OH-Logan OH-Shelby OH-Mercer OH-Miami OH-
403 AM EST WED MAR 1 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WAYNE...SHELBY...
NORTHWESTERN LOGAN...DARKE...AUGLAIZE...MERCER AND NORTHWESTERN MIAMI
COUNTIES UNTIL 430 AM EST...
At 403 AM EST, radar indicated strong thunderstorms along a line
extending from near Cridersville to near New Castle, moving southeast
at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Pea size hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Richmond, Sidney, Greenville, Celina, Wapakoneta, St. Marys,
Coldwater, Centerville, Cambridge City, New Bremen, Minster,
Versailles, St. Henry, Newport, Cridersville, Bradford, Hagerstown,
Union City, Anna and Fort Loramie.
This includes the following Interstates...
I-70 in Indiana between mile markers 134 and 154.
I-75 in Ohio between mile markers 93 and 117.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when thunderstorms approach.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4068 8445 4069 8422 4066 8422 4064 8405
4056 8388 4053 8388 4053 8382 3991 8475
3992 8481 3987 8481 3971 8505 3982 8522
4001 8520 4000 8481 4003 8481 4072 8480
4073 8446
TIME...MOT...LOC 0903Z 310DEG 34KT 4064 8424 3995 8528
BinauThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 1:16 AM EST | Special Weather Statement | ILN | Campbell | 29 min |
| Mar 1, 1:32 AM EST | Flash Flood Warning | ILN | Boone, Campbell, Kenton | 8 hr |
| Mar 1, 1:59 AM EST | Flash Flood Warning | ILN | Campbell, Kenton | 2 hr |
| Mar 1, 2:52 AM EST | Special Weather Statement | ILN | Boone, Gallatin, Grant, Kenton | 53 min |
| Mar 1, 3:04 AM EST | Severe Thunderstorm Warning | ILN | Boone, Campbell, Gallatin, Kenton | 41 min |
| Mar 1, 3:17 AM EST | Special Weather Statement | ILN | Carroll, Grant, Owen | 28 min |
| Mar 1, 3:55 AM EST | Flash Flood Warning | ILN | Campbell, Kenton | 6 hr |
| Mar 1, 4:20 AM EST | Severe Thunderstorm Warning | ILN | Lewis | 40 min |
| Mar 1, 4:33 AM EST | Areal Flood Advisory | ILN | Lewis, Mason, Robertson | 3 hr |
| Mar 1, 4:39 AM EST | Tornado Warning | ILN | Lewis, Mason | 15 min |
| Mar 1, 4:48 AM EST | Flash Flood Warning | ILN | Bracken, Lewis, Mason, Robertson | 6 hr |
| Mar 1, 5:15 AM EST | Special Weather Statement | ILN | Greenup | 30 min |
| Mar 1, 5:26 AM EST | Special Weather Statement | ILN | Mason | 34 min |
| Mar 1, 5:31 AM EST | Areal Flood Advisory | ILN | Lewis | 119 min |
| Mar 1, 5:45 AM EST | Special Weather Statement | ILN | Lewis | 30 min |
| Mar 1, 5:46 AM EST | Flash Flood Warning | ILN | Lewis | 4 hr |
| Mar 1, 5:53 AM EST | Severe Thunderstorm Warning | ILN | Lewis | 21 min |
| Mar 1, 6:15 AM EST | Severe Thunderstorm Warning | ILN | Boone, Carroll, Gallatin | 30 min |
| Mar 1, 6:30 AM EST | Severe Thunderstorm Warning | ILN | Boone | 30 min |
| Mar 1, 6:39 AM EST | Severe Thunderstorm Warning | ILN | Boone, Campbell, Carroll, Gallatin, Grant, Kenton and 2 more | 36 min |
| Mar 1, 6:58 AM EST | Tornado Warning | ILN | Boone, Campbell, Kenton | 14 min |
| Mar 1, 7:00 AM EST | Severe Thunderstorm Warning | ILN | Bracken, Campbell, Grant, Owen, Pendleton | 45 min |
| Mar 1, 7:22 AM EST | Severe Thunderstorm Warning | ILN | Bracken, Lewis, Mason, Robertson | 53 min |
| Mar 1, 7:58 AM EST | Severe Thunderstorm Warning | ILN | Lewis | 47 min |
| Mar 1, 10:11 AM EST | Areal Flood Warning | ILN | Lewis, Mason, Robertson | 9 hr |
| Mar 1, 10:29 AM EST | Wind Advisory | ILN | Boone, Bracken, Campbell, Carroll, Gallatin, Grant and 6 more | 18 hr |
| Mar 1, 3:04 PM EST | River Flood Warning | ILN | Pendleton | 31 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.